Texas, 2014Flash Flooding and Damaging Wind in Texas, July 17 to 18, 2014
July 17 to 18, 2014 · NWS EWX · 7 events in 4 counties and zones
An upper level trough moved across the southern plains while a surface front stalled across our northern border. These combined with a moist boundary layer and caused thunderstorms that congealed into a mesoscale convective system which produced heavy rainfall leading to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough moved across the southern plains while a surface front stalled across our northern border. These combined with a moist boundary layer and caused thunderstorms that congealed into a mesoscale convective system which produced heavy rainfall leading to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 17, 6:03 PM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 17, 6:03 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
703 PM CDT THU JUL 17 2014
.AVIATION...
/00Z TAFS/
THE COMBINATION OF A WEAK COLD FRONT PUSHING SOUTHWARD ACROSS
CENTRAL TEXAS AND AN UPPER LEVEL DISTURBANCE WILL PRODUCE STRONG
STORMS WITH HEAVY RAIN TONIGHT. AREA TERMINALS ALONG THE I-35
CORRIDOR ARE EXPECTED TO SEE STORMS PASSING BY LATER THIS EVENING
FROM ABOUT 03Z TO 08Z FRIDAY. AFTER THE MAIN LINE OF STORMS AHEAD
OF THE WEAK COLD FRONT...SOME LINGERING SHOWERS ARE EXPECTED
OVERNIGHT THROUGH FRIDAY MORNING. A WIND SHIFT IS EXPECTED ACROSS
KAUS AROUND 08Z AS THE FRONT PUSHES THROUGH. THE FRONT IS
ANTICIPATED TO DISSIPATE AS IT APPROACHES THE KSAT/KSSF FRIDAY
MORNING WHILE A SURFACE HIGH PRESSURE BUILDS ACROSS THE CENTRAL PLAINS.
THIS WILL BRING A NORTHEASTERLY FLOW ACROSS MUCH OF SOUTH CENTRAL
TEXAS FRIDAY AFTERNOON AND EVENING. CIGS WILL LOWER TO MVFR
CONDITIONS OVERNIGHT AND EARLY FRIDAY WITH VFR RETURNING AFTER 17Z FRIDAY.
ACROSS KDRT...SHOWERS AND STORMS ARE ANTICIPATED AROUND MIDNIGHT
TONIGHT WITH BRIEF MVFR CIGS AROUND 15Z FRIDAY. WEATHER CONDITIONS
WILL IMPROVE FROM WEST TO EAST ON FRIDAY AS THE UPPER LEVEL
DISTURBANCE MOVES TO THE EAST AND AN UPPER LEVEL RIDGING BUILDS
ACROSS THE SOUTHWEST CONUS.
&&
.PREV DISCUSSION... /ISSUED 339 PM CDT THU JUL 17 2014/
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
A COLD FRONT ACROSS CENTRAL TEXAS WILL CONTINUE TO SLOWLY DRAG
SOUTHWARD TONIGHT AHEAD OF AN UPPER LEVEL SHORT-WAVE TROUGH.
MODELS CONTINUE TO INDICATE A MESOSCALE CONVECTIVE SYSTEM
DEVELOPING THIS EVENING ACROSS WEST CENTRAL/NORTH CENTRAL TEXAS
AND PUSHING SOUTHWARD INTO SOUTH CENTRAL TEXAS TONIGHT. MOIST
SOUTHERLY INFLOW AHEAD OF THE STORM SYSTEM SUGGESTS THAT THE MCS
SHOULD BE ABLE TO SUSTAIN ITSELF THROUGH THE OVERNIGHT
HOURS...WITH THE POTENTIAL FOR BACK-BUILDING. PRECIPITABLE WATER
VALUES OF NEARLY 2 INCHES SPREAD ACROSS THE REGION WILL ALLOW SOME
OF THE THUNDERSTORMS TO BE EFFICIENT RAIN PRODUCERS. OVERALL AREAL
AVERAGE RAINFALL WILL BE LESS THAN 2 INCHES...BUT THERE WILL BE
RAINFALL BULLS-EYES POSSIBLY OF 4 INCHES OR MORE. MOST AREAS WILL
WELCOME THE MUCH-NEEDED RAIN...BUT DUE TO THE HEAVY RAIN FALLING
OVER A SHORT PERIOD OF TIME...THERE IS ALSO THE POSSIBILITY OF
MINOR FLASH FLOODING. AS IS COMMON TO OUR AREA...THE RAINFALL
BULLS-EYES WILL BE DEPENDENT UPON OUTFLOW/MICRO-SCALE BOUNDARIES
AND THUS DIFFICULT TO PINPOINT FURTHER UNTIL THE EVENT UNFOLDS.
DUE TO THE EXPECTATION OF THE FLOODING TO BE MINOR AND
ISOLATED...WILL HOLD OFF ON A FLASH FLOOD WATCH AT THIS TIME.
CHANCES FOR RAIN WILL BEGIN TO DECREASE FROM THE WEST DURING THE
DAY FRIDAY AS THE S/W KICKS OFF TO THE EAST. REMNANT SFC INSTABILITY
AND NORTHWEST FLOW ALOFT COULD BE ENOUGH FOR SCATTERED SHOWERS AND
THUNDERSTORMS TO LINGER INTO FRIDAY NIGHT/SATURDAY MORNING.
LONG TERM (SATURDAY THROUGH THURSDAY)...
BY SATURDAY AFTERNOON...ANY CONVECTION WILL BE ISOLATED AND
CONFINED TO AREAS EAST OF THE I-35 CORRIDOR. UPPER LEVEL RIDGING
WILL BUILD ACROSS THE DESERT SOUTHWEST AND EXPAND INTO TEXAS OVER
THE WEEKEND AND SHIFT NEAR THE FOUR-CORNERS REGION DURING THE
WEEK. DESPITE MY SUSPICION THAT MODELS ARE OVERDOING THE STRENGTH
OF THE RIDGE...THE POSITION OF THE RIDGE WILL CAUSE EASTERLY FLOW
ACROSS THE REGION. THIS WOULD LEAD TO A DESTABILIZING PATTERN
ALOFT...WITH THE POTENTIAL OF A FEW DISTURBANCES MOVING OUT OF THE
SOUTHERN PLAINS AND INTO OUR AREA ON THE EASTERN PERIPHERY OF THE
RIDGE. HAVE THEREFORE KEPT MENTION OF A SLIGHT CHANCE FOR RAIN
DURING THE MIDDLE OF THE WEEK...AND MOSTLY KEPT HIGHS BELOW THE
TRIPLE-DIGIT MARK.
TEMPERATURES THROUGH THE FORECAST PERIOD WILL FIRST BE MODERATED
BY THE RAIN/CLOUD COVER...WITH A SLOW WARMING TREND OVER THE
WEEKEND TROUGH THE MIDDLE OF NEXT WEEK
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 76 88 75 96 77 / 80 50 20 20 10
AUSTIN BERGSTROM INTL AIRPORT 76 89 74 94 76 / 80 50 20 20 10
NEW BRAUNFELS MUNI AIRPORT 76 91 75 95 76 / 70 50 20 20 10
BURNET MUNI AIRPORT 73 86 73 92 74 / 80 40 10 10 10
DEL RIO INTL AIRPORT 76 95 78 97 79 / 50 20 20 10 10
GEORGETOWN MUNI AIRPORT 75 87 74 92 76 / 80 50 20 20 10
HONDO MUNI AIRPORT 76 93 75 96 76 / 60 30 20 10 10
SAN MARCOS MUNI AIRPORT 76 89 75 94 76 / 70 50 20 20 10
LA GRANGE - FAYETTE REGIONAL 77 89 77 94 78 / 70 60 30 20 10
SAN ANTONIO INTL AIRPORT 78 92 78 95 78 / 70 40 20 20 10
STINSON MUNI AIRPORT 77 92 76 96 76 / 60 40 20 20 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...24
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Jul 17, 2:52 PM CST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT THU JUL 17 2014
TXZ171>173-183>194-202>209-217>225-228-182100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
352 PM CDT THU JUL 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND STORMS WILL IMPACT PORTIONS OF SOUTH-CENTRAL TEXAS
TONIGHT INTO FRIDAY MORNING. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THESE STORMS. ISOLATED POCKETS OF 2 TO 4 INCHES WILL
BE POSSIBLE...POTENTIALLY RESULTING IN FLASH FLOODING.
IN ADDITION...SOME STORMS COULD BECOME STRONG...PRODUCING WIND
GUSTS TO 40 MPH AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THURSDAY NIGHT THROUGH
FRIDAY MORNING ALONG AND NORTH OF A ROCKSPRINGS TO SAN ANTONIO TO
HALLETTSVILLE LINE. ISOLATED POCKETS OF 2 TO 4 INCHES WILL BE
POSSIBLE...POTENTIALLY RESULTING IN FLASH FLOODING.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 17, 5:28 PM CST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
628 PM CDT THU JUL 17 2014
TXZ184>186-180015-
EDWARDS-KERR-REAL-
628 PM CDT THU JUL 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN REAL...WESTERN KERR
AND EXTREME NORTHEASTERN EDWARDS COUNTIES UNTIL 715 PM CDT...
AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES WEST OF KERR WILDLIFE MANAGEMENT AREA...
MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
U.S. HIGHWAY 83...STATE HIGHWAY 41 AND OTHER RURAL AREAS OF
NORTHEASTERN REAL...WESTERN KERR AND EXTREME NORTHEASTERN EDWARDS
COUNTIES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3017 9951 2996 9965 3009 9986 3018 9983
TIME...MOT...LOC 2324Z 287DEG 12KT 3011 9975
Special weather statement, Jul 17, 6:55 PM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 PM CDT THU JUL 17 2014
TXZ184-180145-
EDWARDS-
755 PM CDT THU JUL 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EDWARDS COUNTY UNTIL 845
PM CDT...
AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES NORTHEAST OF FLOUR MILLS...OR 19 MILES
NORTHWEST OF ROCKSPRINGS...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3028 10007 3001 10023 3016 10058 3029 10051
3030 10023
TIME...MOT...LOC 0055Z 295DEG 7KT 3020 10044Special weather statement, Jul 17, 8:07 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 PM CDT THU JUL 17 2014
TXZ173-192>194-180245-
BASTROP-LEE-TRAVIS-WILLIAMSON-
907 PM CDT THU JUL 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BASTROP...SOUTHEASTERN
WILLIAMSON...EASTERN TRAVIS AND NORTHWESTERN LEE COUNTIES UNTIL 945
PM CDT...
AT 900 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF COUPLAND...OR 7 MILES SOUTHWEST
OF TAYLOR...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
COUPLAND...
BEYARSVILLE...
BUTLER...
KNOBB SPRINGS...
BLUE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3052 9717 3047 9715 3050 9710 3049 9708
3027 9717 3044 9757 3058 9751
TIME...MOT...LOC 0207Z 292DEG 17KT 3047 9743Special weather statement, Jul 17, 8:35 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
935 PM CDT THU JUL 17 2014
TXZ183>186-202-180315-
EDWARDS-KERR-KINNEY-REAL-VAL VERDE-
935 PM CDT THU JUL 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE...NORTHWESTERN REAL...
NORTHERN KINNEY...NORTHWESTERN KERR AND EDWARDS COUNTIES UNTIL 1015
PM CDT...
AT 931 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
WEST OF VANCE TO 8 MILES NORTHWEST OF JUNO...AND MOVING SOUTHWEST AT
10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
JUNO...
LOMA ALTA...
CARTA VALLEY...
SHUMLA...
VINEGARONE...
BAKERS CROSSING...
DEVILS RIVER STATE NATURAL AREA...
KICKAPOO CAVERN STATE PARK...
PAFFORD CROSSING...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 3030 10129 3029 9964 2940 10026 2981 10151
TIME...MOT...LOC 0234Z 056DEG 8KT 2980 10021 3023 10120
Local storm report, Jul 17, 9:58 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1058 PM CDT THU JUL 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HEAVY RAIN 3 E PFLUGERVILLE 30.44N 97.57W
07/17/2014 M1.64 INCH TRAVIS TX STORM CHASER
RAINFALL WITHIN 30 MINUTES...FROM 1020 TO 1050 PM
&&
EVENT NUMBER EWX1400613
CVPLocal storm report, Jul 17, 10:26 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1126 PM CDT THU JUL 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HEAVY RAIN 3 E PFLUGERVILLE 30.44N 97.57W
07/17/2014 M2.62 INCH TRAVIS TX STORM CHASER
RAINFALL IN ONE HOUR
&&
EVENT NUMBER EWX1400614
CVPFlash Flood, Travis
- When
- July 17, 10:28 PM CST to 11:59 PM CST
- Where
- Travis County, 4.54 mi WNW of Mc Neil to 1.46 mi ESE of Cedar Vly
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.463, -97.795
Thunderstorms produced heavy rain that caused flash flooding in and around Austin. Some apartments were flooded on Westheimer as was a house in the 4900 block of N. Imperial Dr. In addition there were numerous streets closed due to flooding.
Thunderstorm Wind, Bexar
- When
- July 18, 12:30 AM CST
- Where
- Bexar County, 1.93 mi WSW of Balcones Hgts
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 29.470, -98.580
A thunderstorm produced wind gusts estimated at 50 mph that damaged a roof at the Broad Viewe Apartments in Balcones Heights area of San Antonio.
Flash Flood, Bexar
- When
- July 18, 12:36 AM CST
- Where
- Bexar County, 4.37 mi N of Sat Twin Oaks Arpt to 2.84 mi N of Hollywood Park
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 29.633, -98.466
Thunderstorms produced heavy rain that caused street flooding in the Stone Oak area of San Antonio.
Flash Flood, Bexar
- When
- July 18, 1:30 AM CST to 2:10 AM CST
- Where
- Bexar County, 2.07 mi N of Fratt to 2.21 mi N of Fratt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.550, -98.570
Thunderstorms produced heavy rain that caused flash flooding closing Vance Jackson at Orsinger.
Flash Flood, Travis
- When
- July 18, 2:19 AM CST
- Where
- Travis County, 4.62 mi WNW of Mc Neil to 4.81 mi W of Mc Neil
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.463, -97.796
Thunderstorms produced heavy rain that caused flash flooding. The Austin police and fire departments responded to a vehicle stuck in high water at Mellow Meadow Dr. and Lake Creek Pkwy.
Flash Flood, Williamson
- When
- July 18, 3:13 AM CST
- Where
- Williamson County, 1.38 mi S of Granger to 3.27 mi SSW of Granger
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.700, -97.430
Thunderstorms produced heavy rain that caused flash flooding closing CR 347 north of CR 346 at Opossum Creek.
Flash Flood, Uvalde
- When
- July 18, 5:31 AM CST
- Where
- Uvalde County, 1.05 mi NNW of Uvalde to 2.08 mi ENE of Uvalde
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.233, -99.809
Thunderstorms produced heavy rain that caused flash flooding closing a few roads in Uvalde.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 17, 20141 death · 1 event
- Flash Flooding in Texas, July 17, 2014$2.0 million · 5 events
- Flash Flooding in Texas, July 17 to 18, 2014$55,000 · 3 events
- Damaging Wind in New Mexico, July 17, 2014$20,000 · 55 kt wind · 1 event
- Flash Flood and Hail in New Mexico, July 17, 2014$10,000 · 1 in hail · 6 events
- Waterspouts in Lake Erie, July 17, 20145 events
- Debris Flow and Hail in California, July 17 to 20, 20141 in hail · 4 events
- Flash Flooding in Texas, July 17 to 18, 2014$5,000 · 3 events
- Flash Flood in Oklahoma, July 17, 20141 event
- Flood in Colorado, July 17, 20141 event
- Hail in Texas, July 17, 20140.88 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536838, 536839, 536842, 536843, 536847, 536849, 536851.